Format

Send to

Choose Destination
See comment in PubMed Commons below
Cardiovasc Intervent Radiol. 2007 May-Jun;30(3):512-4.

Cerebral lipiodol embolism: a complication of transcatheter arterial chemoembolization for hepatocellular carcinoma.

Author information

1
Department of Radiology, Saga Medical School, 5-1-1 Nabeshima, Saga, 849-8501, Japan. matsumk2@cc.saga-u.ac.jp

Abstract

We report a case of cerebral lipiodol embolism following transcatheter chemoembolization (TACE) for hepatocellular carcinoma. A 70-year-old woman with a large unresectable hepatocellular carcinoma underwent TACE. Her level of consciousness deteriorated after the procedure, and magnetic resonance imaging and non-contrast computed tomography revealed a cerebral lipiodol embolism. Despite intensive care, the patient died 2 weeks later. The complication might have been due to systemic-pulmonary shunts caused by previous surgeries and/or direct invasion of the recurrent tumor.

PMID:
17171304
DOI:
10.1007/s00270-006-0092-x
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center